MAUDE Adverse Event Report: VOLCANO CORPORATION OMNIWIRE PRESSURE GUIDE WIRE; WIRE, GUIDE, CATHETER

VOLCANO CORPORATION OMNIWIRE PRESSURE GUIDE WIRE; WIRE, GUIDE, CATHETER
Model Number 89185
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/05/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that an omniwire was used in a diagnostic coronary procedure in a slightly calcified mid circ.During use, approx.3 cm of the distal tip separated in the branch and could not be removed with a snare; therefore, was stented to the vessel wall.The procedure was completed with a new catheter and the patient remained stable.No patient injury reported.This adverse event and product problem is being submitted due to the omniwire separation; retained in patient.
 
Additional Manufacturer Narrative
This complaint was reviewed and investigated according to the manufacturer¿s policy.Blocks a2-a6: not available from facility.Block b7: not available from facility.Block c: not applicable for this device.Blocks d6 & d7: not applicable for this device.Blocks h3 & h6: the omniwire was not returned, thus no product investigation was performed.Blocks h7, h9 & h10: do not apply to this submission.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Additional Manufacturer Narrative
Blocks d9 & h3: the omniwire was returned for evaluation.Block h3: the omniwire was returned without the distal section.The returned section includes the composite core, hypotube, distal core, sensor housing, pressure sensor, core wire, and portion of the shaping ribbon; measuring approx.190 cm in length (spec is 190 cm ± 5 cm).At the location of separation, the core wire and shaping ribbon were exposed with sharp edges.The distal section that was not returned includes the distal coil, dome, radiopaque tip, and remaining portion of the shaping ribbon; measuring approx.0.05 cm (spec is 3 cm ± 0.1 cm); therefore, approx.3 cm of the distal tip was retained in the patient.Block h6: the probable cause of the tip separation is likely due to handling during use.Manipulation and strain can damage internal and external components and result in the reported failure.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
OMNIWIRE PRESSURE GUIDE WIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
VOLCANO CORPORATION
3721 valley centre drive #500
san diego CA 92130
Manufacturer (Section G)
VOLCARICA S.R.L.
coyol free zone &business park
b37
alajuela
CS  
Manufacturer Contact
ana tan
3721 valley centre drive #500
san diego, CA 92130
858720-4037
MDR Report Key23889250
Report Number3008363989-2025-00168
Device Sequence Number13163017
Product Code DQX
UDI-Device Identifier00845225003043
UDI-Public(01)00845225003043(11)250707(17)280707(10)0303515971
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K192886
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number89185
Device Catalogue Number89185
Device Lot Number0303515971
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/08/2025
Supplement Date Received by Manufacturer01/29/2026
Initial Report FDA Received Date12/24/2025
Supplement Report FDA Received Date02/13/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/07/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6F GUIDE CATHETER, UNK MFG; 6F INTRODUCER SHEATH, UNK MFG; PHILIPS: INTRASIGHT CONSOLE
Patient SexUnknown